U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 18-year-old female asked:

After drinking coffee, my stomach began feeling painful and bloated. i also feel nauseous. what could this mean?

1 doctor answer3 doctors weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Gas: This appears to have been excessive gas accumulation in the stomach brought on by the coffee,the sweetener or simply swallowing air when you drank the coffee. If there was a milk product in the coffee, a lactose intolerance could also have caused gas excess. Drinking hot(not too hot) water or applying heat to the abdomen helps break down the gas and enables its passage through the intestinal tract
Dr. Susan Rhoads
Family Medicine 38 years experience
Dr Colantino is correct! The sweeteners that cause GI problems, cramps gas, diarrhea, etc are sucralose (Splenda) and sorbitol (in gummy and jelly liek candies, prune juice, low cal breath mints, sugar-free gum and "dietetic candy"). Some over the counter meds, supplements may cause GI symptoms (read up on them and see)
Oct 20, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 10, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.